MAUDE Adverse Event Report: IRADIMED CORPORATION 3880 MRI PATIENT MONITOR SYSTEM; MONITOR, PATIENT

IRADIMED CORPORATION 3880 MRI PATIENT MONITOR SYSTEM; MONITOR, PATIENT
Model Number 3880
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The accumulation of radio frequency (rf) energy, a byproduct of an mri scan sequence, can cause burns, as shown in the photo (provided by the customer), when areas of large mass undergo mr imaging.Mr imaging of large-mass areas requires high levels of rf energy.A loop in a conductive cable inside the mri bore or a conductor touching both the patient and the mri bore can act as an antenna and absorb this rf energy.The energy is then dissipated from the cable in the form of heat; in this case, the cable subsequently burned the patient.The iradimed 3883 (ippod) invasive blood pressure module interfaces with the hospital's invasive pressure transducers, which contain conductive cabling.The customer did not provide information on the location of the bp transducer during the event.It is highly possible that the hospital's invasive blood pressure transducer cable was placed in the mr bore, resulting in the patient burn.However, while the device is available for evaluation and a request has been made to examine the pod, cable, transducer, etc., the customer has not yet returned it.Warnings and precautions related to rf burns are included in the mri use precautions, mri compatibility, ecg section, and invasive blood pressure (ibp) section of the iradimed 3880 mri patient monitoring system operations manual (part number 1200).Below, under "additional information," is the warning from the invasive blood pressure section (6.6.1) of the operations manual.The warning clearly states never to place the pressure transducer or invasive blood pressure (ibp) cable within the mr bore.The customer stated that the patient suffered a third-degree burn.The patient was evaluated by a surgeon, who determined that no medical intervention was needed beyond topical treatment.However, because the event resulted in a patient injury, iradimed is reporting this mdr.When the customer returns the device for evaluation and additional information becomes available, an mdr supplement will be submitted.
 
Event or Problem Description
It was reported that the customer experienced an event involving a 3883 an ippod.According to the radiology director, the patient suffered a third-degree burn that required treatment with topical medication.The patient was evaluated by a surgeon, and surgery or other medical intervention was ruled out.The device is available for evaluation.

Brand Name
3880 MRI PATIENT MONITOR SYSTEM
Common Device Name
MONITOR, PATIENT
Manufacturer (Section D)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer (Section G)
IRADIMED CORPORATION
1025 willa springs drive
winter springs FL 32708
Manufacturer Contact
leonardo aldarondo
1025 willa springs drive
winter springs, FL 32708
MDR Report Key21690596
Report Number3005053560-2025-00002
Device Sequence Number15807501
Product Code MWI
UDI-Device Identifier00856038001379
UDI-Public0100856038001379
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K180903
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number3880
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown